Alert archive / South Dakota / Tornado Warnings in 2005
Tornado Warning 23, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Jun 26, 2005, 6:16 PM CDT for Edmunds County, McPherson County, South Dakota. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2005, 6:16 PM CDT (23:16 UTC)
- Expired
- Jun 26, 2005, 6:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Edmunds County, SD, McPherson County, SD
The radar
The Aberdeen radar (KABR), 46 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:19 PM CDT | FUNNEL CLOUD | 8 N Ipswich, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:45 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KABR 262316 TORABR SDC045-089-262345- /O.NEW.KABR.TO.W.0023.050626T2316Z-050626T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 616 PM CDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 645 PM CDT * AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 2 MILES SOUTH OF PLAINVIEW COLONY..MOVING NORTHEAST AT 15 MPH. * THE TORNADO WILL BE NEAR... DEERFIELD COLONY AROUND 630 PM CDT THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4558 9908 4551 9897 4558 9879 4568 9892 $$ KNUTSVIG
2 follow-up statements
000 WWUS53 KABR 262320 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 620 PM CDT SUN JUN 26 2005 SDC045-089-262345- /O.CON.KABR.TO.W.0023.000000T0000Z-050626T2345Z/ MCPHERSON SD-EDMUNDS SD- 620 PM CDT SUN JUN 26 2005 ...A TORNADO WARNING CONTINUES FOR EDMUNDS AND MCPHERSON COUNTIES UNTIL 645 PM CDT... AT 618 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THE FUNNEL CLOUD WAS LOCATED NEAR PLAINVIEW COLONY...OR 8 MILES NORTH OF IPSWICH...AND MOVING NORTHEAST AT 15 MPH. THE DEVELOPING TORNADO WILL BE... NEAR DEERFIELD COLONY BY 635 PM CDT. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY LAT...LON 4558 9908 4551 9897 4558 9879 4568 9892 $$ KNUTSVIG
000 WWUS53 KABR 262333 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 632 PM CDT SUN JUN 26 2005 SDC045-089-262345- /O.CON.KABR.TO.W.0023.000000T0000Z-050626T2345Z/ MCPHERSON SD-EDMUNDS SD- 632 PM CDT SUN JUN 26 2005 ...A TORNADO WARNING CONTINUES FOR EDMUNDS AND MCPHERSON COUNTIES UNTIL 645 PM CDT... AT 618 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THE TORNADO WAS LOCATED NEAR PLAINVIEW COLONY...OR 11 MILES NORTH OF IPSWICH...AND MOVING NORTHEAST AT 15 MPH. THIS POTENTIAL TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN EDMUNDS AND SOUTHEASTERN MCPHERSON COUNTIES...INCLUDING THE TOWN OF DEERFIELD COLONY. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY LAT...LON 4558 9904 4556 9896 4561 9885 4568 9892 $$ KNUTSVIG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Jun 26, 1:45 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 26, 1:45 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 145 PM CDT SUN JUN 26 2005 .SHORT TERM...TONITE THROUGH WEDNESDAY NITE MAIN CONCERN IN THE SHORT RANGE IS TONIGHT. OLD OUTFLOW BOUNDARY AND SYNOPTIC SCALE WARM EXPECTED TO PERSIST THROUGH THE EVENING ACROSS THE NORTHERN 1/3 OF THE CWA. PARAMETERS ACROSS THESE AREAS LOOK VERY FAVORABLE FOR SEVERE THUNDERSTORMS AND POSSIBLY EVEN TORNADOES. HAVE HELD COVERAGE OF STORMS TO SCATTERED BASED ON MODEL EMPHASIS FOR MORE WIDESPREAD ACTIVITY OVER NORTH DAKOTA. HOWEVER WILL GO HIGH SCATTERED POP. MORE ACTIVITY LIKELY ON MONDAY AS BOUNDARY SETTLES SOUTH INTO CENTRAL SOUTH DAKOTA AND ANOTHER WAVE IN THE SOUTHWEST FLOW APPROACHES THE REGION. BEST CHANCES LIKELY A LITTLE SOUTH OF CWA. NEXT NICE LOOKING UPPER TROF COMES OUT LATE TUESDAY...AND THIS SHOULD FINALLY END THE STRING OF DEEP WESTERN TROFS LIFTING INTO NORTHERN PLAINS. TUESDAY MAY WELL BE A VERY ACTIVE DAY BUT DID NOTICE THAT MID LEVEL WARMTH HAS BEEN KICKED UP A NOTCH IN THE LATEST MODEL RUNS...SO FOR NOW ONLY SCATTERED POPS IN THE FORECAST. CHANGES TO TEMPERATURES WERE MOSTLY MINOR. .LONG TERM...THURSDAY THROUGH SUNDAY FLOW FLATTENS OUT FOR THE MEDIUM RANGE. AND CANT RULE OUT A RIDGE RIDER S/W KICKING OFF SOMETHING...BUT AT THIS TIME RANGE FINDING IT VERY HARD TO PINPOINT ACTIVITY...THUS FORECAST WILL REMAIN DRY. TEMPERATURES MODIFIED WHERE APPROPRIATE. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. &&
Hazardous weather outlook, Jun 26, 2:06 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 206 PM CDT SUN JUN 26 2005 MNZ039-046-SDZ003>011-015-271100- BIG STONE-BROWN-CAMPBELL-CORSON-DAY-DEWEY-EDMUNDS-MARSHALL-MCPHERSON- ROBERTS-TRAVERSE-WALWORTH- 206 PM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS LIKELY ACROSS PORTIONS OF NORTHERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. LARGE HAIL...STRONG WINDS AND EVEN TORNADOES ARE POSSIBLE. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND NEAR THE BORDER WITH NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE STORMS ARE EXPECTED ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. SDZ016>023-033>037-045-048-051-271100- BUFFALO-CLARK-CODINGTON-DEUEL-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE- JONES-LYMAN-POTTER-SPINK-STANLEY-SULLY- 206 PM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREAT. THERE IS ALSO A VERY SLIGHT RISK OF TORNADOES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE EXPECTED ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. TDK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:10 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 50 min |
| Jun 26, 5:46 PM CDT | Tornado Warning | ABR | Edmunds | 29 min |
| Jun 26, 6:03 PM CDT | Severe Thunderstorm Warning | ABR | McPherson | 57 min |
| Jun 26, 6:45 PM CDT | Tornado Warning | ABR | McPherson | 27 min |
Nearby
Tornado Warnings in South Dakota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.